SMITH & NEPHEW, INC. EVOS SMALL 2.5MM DRILL W/AO QC LONG; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
71175022 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/07/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during an internal fixation, the evos small 2.5mm drill w/ao qc long broke.The broken bit was left inside the patient.It remained implanted.It is unknown how procedure was finished and if there was any delay.No further complications were reported.
Additional Manufacturer Narrative
H11: h3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for care, maintenance, cleaning, and sterilization of smith & nephew orthopedics devices for single-use devices revealed that as the devices are sold both nonsterile and sterile and often removed from their original packaging to be placed in a containment device, they should be cleaned and/or inspected prior to sterilization.The device should not be reprocessed or reused if comes in contact with blood, tissue or bodily fluids.Reuse may increase risk of breakage, failure, patient infection, patient injury and revision surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This is a single use device, surgical technique or damage from misuse are likely potential factors that could contribute to the reported event.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Event or Problem Description
It was reported that, during an internal fixation, the evos small 2.5mm drill w/ao qc long broke.The broken bit was left inside the patient.It remained implanted.Procedure was performed, without any delay, with an equivalent s+n back up product.Patient went to recovery post operatively.No further complications were reported.